Missouri, 2025

Tornado in Missouri, August 10, 2025

August 10, 2025 · NWS DVN · 1 event in 1 county or zone

Multiple rounds of thunderstorms tracked across the area early Sunday August 10th, bringing very heavy rain, frequent lightning, and some localized gusty winds. Rainfall rates over 2/hr on top of saturated ground caused flash flooding with water over roadways and creeks overflowing.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Multiple rounds of thunderstorms tracked across the area early Sunday August 10th, bringing very heavy rain, frequent lightning, and some localized gusty winds. Rainfall rates over 2/hr on top of saturated ground caused flash flooding with water over roadways and creeks overflowing. Late afternoon and evening storms brought more heavy rain and three brief tornadoes in Lee county in Iowa and Clark county in Missouri. No damage was reported or seen with these tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 10, 5:27 PM CST, 43 minutes earlier. Its key messages:

  • Several rounds of thunderstorms are forecast through Tuesday. Heavy rain is expected with storms now through Monday night.
  • Flash flooding is the main concern through the next several days with a 25% chance of excessive rainfall west of the Mississippi River and a 25-50% chance east of the river. The strongest storms could produce torrential rainfall rates between 1-3" per hour and locally damaging winds.
  • Widespread 1 to 4 inches of rain are possible through Monday with some areas receiving higher amounts.
Area forecast discussion, Aug 10, 5:27 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
627 PM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Several rounds of thunderstorms are forecast through Tuesday.
  Heavy rain is expected with storms now through Monday night.

- Flash flooding is the main concern through the next several
  days with a 25% chance of excessive rainfall west of the
  Mississippi River and a 25-50% chance east of the river. The
  strongest storms could produce torrential rainfall rates
  between 1-3" per hour and locally damaging winds.

- Widespread 1 to 4 inches of rain are possible through Monday
  with some areas receiving higher amounts.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 327 PM CDT Sun Aug 10 2025

A diffuse cold front stretched from east of Kansas City, MO to
near Centerville, IA to near Decorah to near Red Wing, MN. A
Mesoscale Convective Vortex (MCV) left over from this morning's
storms in Nebraska, Kansas, and Missouri was centered near Des
Moines. The cold front is forecast to stall out over eastern
Iowa, southwest Wisconsin, and northern Missouri this evening
while the MCV advances east-northeastward across eastern Iowa.
Convergence along the front and enhanced forcing for ascent near
the MCV is expected to support another round of scattered
thunderstorms late this afternoon through tonight. Both the NAM
and RAP feature strengthening isentropic ascent to the east of
the front later tonight as a southwesterly low-level jet
develops over northern Illinois and southeast Wisconsin. This
will further aid thunderstorm development. Moisture transport
vectors suggest ample moisture for locally heavy rainfall. The
greatest risk for heavy rain will be this afternoon and evening.

Strong downburst wind gusts are possible with the thunderstorms
and may cause localized wind damage. The Storm Prediction
Center has areas east of the Mississippi River outlined in a
Marginal Risk of severe weather (1 out of 5 risk).

The front will remain over the region tonight through Monday
night. Southwesterly winds near the surface will replenish the
low-level moisture during this time. Several ripples in the mid-
and low-level flow will support additional chances of
thunderstorms through Monday night. Locally heavy rain will
remain possible with the strongest storms.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 327 PM CDT Sun Aug 10 2025

By Tuesday the front will begin to push eastward and take the
rain chances with it. Wednesday is shaping up drier as high
pressure builds into the region. Northwesterly winds will usher
in less humid air with dewpoints in the 60s. By Friday and
Saturday, the upper-level pattern will become favorable for
isolated to scattered showers and thunderstorms. Warm
temperatures with highs in the upper 80s to low 90s are forecast
by Saturday with dewpoints in the middle and upper 70s.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 546 PM CDT Sun Aug 10 2025

A disturbance is slowly moving eastward across eastern Iowa at
TAF issuance time this evening. A scattered line of showers and
storms has developed and is forecast to be through KCID and
KDBQ by 01 UTC and then through KMLI and KBRL by 02 UTC this
evening. MVFR to IFR ceilings and visibilities will be possible
with the strongest storms. After this line moves through,
conditions will be VFR with ceilings around 5 kft and light and
variable winds across the area. After 06 UTC, abundant low
level moisture and light winds are expected to lead to aviation
fog developing across the region with MVFR to IFR visibilities
through 12 UTC when conditions will improve across the region.
Ceilings will begin to lift above MVFR after 15 UTC on Monday
with winds becoming southerly between 5 to 10 knots.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 7 PM CDT this evening for IAZ040>042-052>054-
     064>068-077-078-087>089-098-099.
IL...Flood Watch until 7 PM CDT this evening for ILZ001-002-007-009-
     015-016-024>026-034.
MO...Flood Watch until 7 PM CDT this evening for MOZ009-010.

&&

SHORT TERM...Previous Fcter
LONG TERM...Previous Fcter
AVIATION...Cousins
Hazardous weather outlook, Aug 10, 1:38 PM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
238 PM CDT Sun Aug 10 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
238 PM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Another round of scattered thunderstorms is forecast this
afternoon and tonight. A very humid air mass remains in place
ahead of a cool front and will be capable of hourly rainfall rates
between 1 to 3 inches per hour with the strongest storms. The
heavy rain may lead to areas of flash flooding and could lead to
new flooding on area rivers. A Flood Watch remains in effect until
7PM for most of eastern Iowa and northwest Illinois.

Also, the Storm Prediction Center has a Marginal Risk for severe
storms, with the primary threat damaging winds mainly east of the
Mississippi River.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Occasional rounds of showers and thunderstorms are possible
through Tuesday morning. Additional heavy rainfall and flash
flooding are the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

Huyck/WFO Duluth

In the hours before

Local storm report, Aug 10, 2:08 PM CST, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
308 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Rain             Depue                   41.33N 89.30W
08/10/2025  E2.00 Inch       Bureau             IL   Public

            Relayed by Emergency Management.

0304 PM     Rain             3 NW Ely                41.91N 91.62W
08/10/2025  M2.60 Inch       Linn               IA   Emergency Mngr

            9 AM Saturday to 11 AM Sunday.

&&
Special weather statement, Aug 10, 2:19 PM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
319 PM CDT Sun Aug 10 2025

IAZ040-051-102100-
Buchanan IA-Benton IA-
319 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of southwestern
Buchanan and northeastern Benton Counties through 400 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brandon, or 7 miles northeast of Vinton, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brandon, Rowley, Lime Creek County Park, Spencers Grove, Cheney, and
Minne Estema Park.

This includes Interstate 380 between mile markers 44 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4235 9171 4230 9180 4230 9183 4228 9183
      4221 9195 4226 9206 4246 9193
TIME...MOT...LOC 2018Z 220DEG 15KT 4226 9197

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Gibbs
Local storm report, Aug 10, 3:12 PM CST, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
412 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Rain             3 N Stockton            42.40N 90.00W
08/10/2025  E1.40 Inch       Jo Daviess         IL   CO-OP Observer

&&

DC
Local storm report, Aug 10, 3:13 PM CST, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
413 PM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Rain             2 NNW Marion            42.06N 91.60W
08/10/2025  M2.95 Inch       Linn               IA   Trained Spotter

&&

DC
Special weather statement, Aug 10, 3:26 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
426 PM CDT Sun Aug 10 2025

IAZ040-041-102215-
Buchanan IA-Delaware IA-
426 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of southeastern
Buchanan and southwestern Delaware Counties through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ryan, or 9 miles southwest of Manchester, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Manchester, Delhi, Ryan, Delaware, Monti, Robinson, Baileys Ford
Park, and Turtle Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4233 9166 4242 9168 4251 9137 4247 9126
      4235 9128
TIME...MOT...LOC 2126Z 250DEG 21KT 4238 9159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Gibbs
Special weather statement, Aug 10, 6:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
700 PM CDT Sun Aug 10 2025

IAZ064-067-078-110045-
Muscatine IA-Louisa IA-Johnson IA-
700 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of western Muscatine,
northwestern Louisa and southeastern Johnson Counties through 745 PM
CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Conesville, or 8 miles northwest of Columbus Junction, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Muscatine, West Liberty, Lone Tree, Fruitland, Conesville, Letts,
Nichols, Atalissa, Cotter, Sand Springs, Cranston, Muscatine County
Fairgrounds, Saulsbury Bridge Campground, Ardon, Muscatine Municipal
Airport, and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4160 9129 4160 9119 4155 9112 4137 9106
      4134 9107 4131 9107 4129 9149 4143 9148
      4145 9150 4146 9150 4147 9151
TIME...MOT...LOC 0000Z 235DEG 25KT 4138 9147

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Gibbs

The radar

The Quad Cities radar (KDVN), 162 km away, was scanning. The volume nearest the first event began at 00:07 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clark

When
August 10, 6:10 PM CST to 6:12 PM CST
Where
Clark County, 1.07 mi NE of Kahoka to 1.19 mi NE of Kahoka
Rating
EFU
Path length
0.14 mi
Path width
10 yd
Reported by
Public
Coordinates
40.432, -91.707

Brief tornado confirmed by two videos. No damage was found with this brief touchdown.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyThe tornado archive for Missouri, 2025Warnings in Missouri, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275102.